The EMS Publishing House is now EMS Press and has its new home at ems.press.

Please find all EMS Press journals and articles on the new platform.

Annales de l’Institut Henri Poincaré D


Full-Text PDF (355 KB) | Metadata | Table of Contents | AIHPD summary
Volume 5, Issue 4, 2018, pp. 467–512
DOI: 10.4171/AIHPD/60

Published online: 2018-07-25

On a causal quantum stochastic double product integral related to Lévy area

Robin L. Hudson[1] and Yuchen Pei[2]

(1) University of Loughborough, UK
(2) KTH - Royal Institute of Technology, Stockholm, Sweden

We study the family of causal double product integrals \begin{equation*} \prod_{a < x < y < b}\Big(1 + i{\lambda \over 2}(dP_x dQ_y - dQ_x dP_y) + i {\mu \over 2}(dP_x dP_y + dQ_x dQ_y)\Big), \end{equation*} where $P$ and $Q$ are the mutually noncommuting momentum and position Brownian motions of quantum stochastic calculus. The evaluation is motivated heuristically by approximating the continuous double product by a discrete product in which infinitesimals are replaced by finite increments. The latter is in turn approximated by the second quantisation of a discrete double product of rotation-like operators in different planes due to a result in [15]. The main problem solved in this paper is the explicit evaluation of the continuum limit $W$ of the latter, and showing that $W$ is a unitary operator. The kernel of $W - I$ is written in terms of Bessel functions, and the evaluation is achieved by working on a lattice path model and enumerating linear extensions of related partial orderings, where the enumeration turns out to be heavily related to Dyck paths and generalisations of Catalan numbers.

Keywords: causal double product, Lévy's stochastic area, position and momentum Brownian motions, linear extensions, Catalan numbers, Dyck paths

Hudson Robin, Pei Yuchen: On a causal quantum stochastic double product integral related to Lévy area. Ann. Inst. Henri Poincaré Comb. Phys. Interact. 5 (2018), 467-512. doi: 10.4171/AIHPD/60